Removal of Medication/growth spurt/Teething?

by Crista
(GR, MI)

Our son is 10 and has SPD. In the last three weeks we have removed his risperdol in an effort to stop the medication due to long term side effects. Has anyone tried to stop this medication and was there a withdrawal period? Tonight he is crying uncontrollably and very agitated. I am not sure if he is in withdrawal mode or he has hit a growth spurt or maybe is just teething as the last few weeks have been very hard for him to wear a shirt. Now he is chomping his teeth constantly and biting the inside of his cheek. Last night and tonight he has been crying at night. Any thoughts?

Comments for Removal of Medication/growth spurt/Teething?

Average Rating starstarstarstarstar

Click here to add your own comments

Dec 15, 2011
Rating
starstarstarstarstar
Re:
by: Anonymous

Risperdal is a powerful psychotropic drug, which would lend credence to the fact that many do experience withdrawal effects, especially if meds are stopped quickly and depending on how long one has been on a drug. There can be many factors.

Side effects can include insomnia, irritability, hallucinations or delusions and mania or depression. Have you talked with your doctor about this?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The SPD Q & A.